Alert archive / Florida / Flash Flood Watches in 2015

Flash Flood Watch 7, NWS Mobile, AL

September 28, 2015Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this flash flood watch at Sep 28, 2015, 3:43 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2015, 3:43 AM CDT (08:43 UTC)
Expired
Sep 28, 2015, 10:11 PM CDT
In force
18 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WGUS64 KMOB 280843
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
343 AM CDT MON SEP 28 2015

...FLASH FLOOD WATCH IN EFFECT FOR EXTREME SOUTHWEST ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE THROUGH THIS EVENING...

.A RIVER OF ABUNDANT TROPICAL MOISTURE STREAMING ACROSS THE AREA WILL
BRING THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING TO EXTREME
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH EARLY
THIS EVENING. A SWATH OF RAIN...HEAVY AT TIMES...ALONG WITH ISOLATED
TO SCATTERED EMBEDDED THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA
DURING THE DAY.  ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH
LOCALLY HIGHER AMOUNTS NEAR 8 INCHES ARE POSSIBLE IN THE WATCH
AREA...ESPECIALLY OVER THE NORTHWEST FLORIDA PANHANDLE.

ALZ261>266-FLZ201>206-281645-
/O.NEW.KMOB.FF.A.0007.150928T0843Z-150929T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-BALDWIN CENTRAL-
MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-ESCAMBIA COASTAL-
SANTA ROSA INLAND-SANTA ROSA COASTAL-OKALOOSA INLAND-
OKALOOSA COASTAL-
INCLUDING THE CITIES OF...SARALAND...BAY MINETTE...MOBILE...
THEODORE...DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...GRAND BAY...
DAUPHIN ISLAND...BAYOU LA BATRE...GULF SHORES...CENTURY...
MOLINO...PENSACOLA...ENSLEY...JAY...MILTON...GULF BREEZE...
CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...
SEMINOLE...EGLIN AFB...VALPARAISO
343 AM CDT MON SEP 28 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND 
  NORTHWEST FLORIDA...INCLUDING THE FOLLOWING IN SOUTHWEST ...
  ALABAMA...BALDWIN CENTRAL...BALDWIN COASTAL...BALDWIN INLAND...
   MOBILE CENTRAL...MOBILE COASTAL AND MOBILE INLAND. IN 
  NORTHWEST FLORIDA...ESCAMBIA COASTAL...ESCAMBIA INLAND... 
  OKALOOSA COASTAL...OKALOOSA INLAND...SANTA ROSA COASTAL AND 
  SANTA ROSA INLAND. 

* THROUGH THIS EVENING

* ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH
  LOCALLY HIGHER AMOUNTS NEAR 8 INCHES POSSIBLE...ESPECIALLY IN THE
  NORTHWEST FLORIDA PANHANDLE.

* THIS HEAVY RAIN MAY LEAD TO FLASH FLOODING...ESPECIALLY IN LOW
  LYING AND POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
337 
WGUS64 KMOB 281957
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT MON SEP 28 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR EXTREME SOUTHWEST ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH THIS EVENING...

.ABUNDANT DEEP ATMOSPHERIC MOISTURE CONTINUES TO STREAM ACROSS THE
AREA AS AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER
EAST TEXAS AND THE WESTERN GULF. ON THE EAST SIDE OF THE WESTERN GULF
UPPER LOW...MID LEVEL IMPULSES LIFTING NORTHWARD OVER THE CENTRAL
GULF COAST WILL INTERACT WITH THE DEEP MOISTURE...MAINTAINING THE POTENTIAL
FOR HEAVY RAINFALL AND FLASH FLOODING OVER EXTREME SOUTHWEST ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH EARLY THIS EVENING. SEVERAL
AREAS HAVE RECEIVED UPWARDS OF 5 TO 8 INCHES OF RAIN SINCE SUNDAY
EVENING. A FEW AREAS WITHIN THE WATCH OVER THE NORTHWEST FLORIDA
GULF COAST HAVE REPORTED A PHENOMENAL 11 TO 14 INCHES OF RAIN SINCE
EARLY THIS MORNING. CONSIDERING THIS...THE GROUND IS PRIMED FOR
RUNOFF AND AN INCREASED RISK OF FLOODING FROM ADDITIONAL SHOWERS AND
STORMS.

ALZ261>266-FLZ201>206-290000-
/O.CON.KMOB.FF.A.0007.000000T0000Z-150929T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-BALDWIN CENTRAL-
MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-ESCAMBIA COASTAL-
SANTA ROSA INLAND-SANTA ROSA COASTAL-OKALOOSA INLAND-
OKALOOSA COASTAL-
INCLUDING THE CITIES OF...SARALAND...BAY MINETTE...MOBILE...
THEODORE...DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...GRAND BAY...
DAUPHIN ISLAND...BAYOU LA BATRE...GULF SHORES...CENTURY...
MOLINO...PENSACOLA...ENSLEY...JAY...MILTON...GULF BREEZE...
CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...
SEMINOLE...EGLIN AFB...VALPARAISO
257 PM CDT MON SEP 28 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING IN SOUTHWEST ...ALABAMA...BALDWIN 
  CENTRAL...BALDWIN COASTAL...BALDWIN INLAND...MOBILE CENTRAL... 
  MOBILE COASTAL AND MOBILE INLAND. IN NORTHWEST FLORIDA... 
  ESCAMBIA COASTAL...ESCAMBIA INLAND...OKALOOSA COASTAL... 
  OKALOOSA INLAND...SANTA ROSA COASTAL AND SANTA ROSA INLAND. 

* UNTIL 7 PM CDT THIS EVENING

* ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED...ESPECIALLY
  IN THE NORTHWEST FLORIDA PANHANDLE.

* DUE RECENT VERY HEAVY RAINS...ADDITIONAL HEAVY RAINS WILL LIKELY
  LEAD TO FLASH FLOODING PROBLEMS...ESPECIALLY IN LOW LYING AND POOR
  DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
544 
WGUS64 KMOB 282358
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
658 PM CDT MON SEP 28 2015

...FLASH FLOOD WATCH HAS BEEN EXTENDED FOR OKALOOSA COUNTY IN THE
NORTHWEST FLORIDA PANHANDLE THROUGH MIDNIGHT...

.THE AXIS OF HEAVIEST RAIN HAS SHIFTED FURTHER EAST THROUGH THE DAY
SO THE FLASH FLOOD WATCH IS NO LONGER NECESSARY FOR PORTIONS OF
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. A PERSISTENT
BAND OF HEAVY RAIN LOCATED ACROSS THE SOUTHERN HALF OF OKALOOSA
COUNTY IN NORTHWEST FLORIDA IS CAUSING FLASH FLOODING ISSUES...MAINLY
SOUTH OF THE INTERSTATE 10 CORRIDOR. FOR THAT REASON WE EXTENDED THE
FLASH FLOOD WATCH FOR OKALOOSA COUNTY THROUGH MIDNIGHT TO ACCOUNT FOR
ANOTHER 2 TO 4 INCHES OF HEAVY RAIN EXPECTED OVER ALREADY SATURATED
GROUND IN THAT AREA.

ALZ261>266-FLZ201>204-290100-
/O.CAN.KMOB.FF.A.0007.000000T0000Z-150929T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-BALDWIN CENTRAL-
MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-ESCAMBIA COASTAL-
SANTA ROSA INLAND-SANTA ROSA COASTAL-
658 PM CDT MON SEP 28 2015

...FLASH FLOOD WATCH IS CANCELLED FOR SOUTHWEST ALABAMA AND PARTS OF
THE NORTHWEST FLORIDA PANHANDLE...

THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR MOBILE AND BALDWIN
COUNTIES IN SOUTHWEST ALABAMA...AND ESCAMBIA AND SANTA ROSA COUNTIES
IN NORTHWEST FLORIDA AS THE AXIS OF HEAVIEST RAIN HAS SHIFTED FURTHER
EAST.

$$

FLZ205-206-290500-
/O.EXT.KMOB.FF.A.0007.000000T0000Z-150929T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKALOOSA INLAND-OKALOOSA COASTAL-
INCLUDING THE CITIES OF...CRESTVIEW...WRIGHT...
FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...
VALPARAISO
658 PM CDT MON SEP 28 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHWEST FLORIDA...INCLUDING THE FOLLOWING 
  OKALOOSA COASTAL ...AND OKALOOSA INLAND. 

* UNTIL MIDNIGHT CDT TONIGHT

* ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED.

* DUE RECENT HEAVY RAIN...ADDITIONAL HEAVY RAIN WILL LEAD TO FLASH
  FLOODING PROBLEMS...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
681 
WGUS64 KMOB 290311
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
1011 PM CDT MON SEP 28 2015

...FLASH FLOOD WATCH HAS BEEN CANCELLED FOR OKALOOSA COUNTY IN THE
NORTHWEST FLORIDA PANHANDLE...

.THE AXIS OF HEAVIEST RAIN HAS SHIFTED NORTHEAST OF OKALOOSA COUNTY
THIS EVENING...SO THE WATCH HAS BEEN CANCELLED. INTERMITTENT LIGHT
TO MODERATE RAIN IS STILL POSSIBLE ACROSS THE COUNTY THROUGH THE
OVERNIGHT HOURS...HOWEVER...THIS RAIN WILL LIKELY NOT LEAD TO ANY
FURTHER FLOODING ISSUES.

FLZ205-206-290415-
/O.CAN.KMOB.FF.A.0007.000000T0000Z-150929T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKALOOSA INLAND-OKALOOSA COASTAL-
1011 PM CDT MON SEP 28 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR OKALOOSA COUNTY IN NORTHWEST FLORIDA HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Sep 27, 11:55 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Sep 27, 11:55 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1155 PM CDT SUN SEP 27 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
06Z ISSUANCE...MVFR CEILINGS OCNLY LOWERING TO IFR/LIFR IN AREAS OF
HEAVY RAINFALL OVERNIGHT. EAST SFC WINDS AROUND 15 KNOTS...ESPECIALLY
NEAR THE COAST. 12/DS

&&

.PREV DISCUSSION... /ISSUED 1014 PM CDT SUN SEP 27 2015/

DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

UPDATE...WILL MAINTAIN THE HIGH RAIN CHANCES FOR THE REMAINDER OF
THE NIGHT...ESPECIALLY FOR COASTAL LOCATIONS. SIGNIFICANT HEAVY
RAINS FELL ACROSS MOBILE COUNTY LATE THIS AFTERNOON AND EARLIER THIS
EVENING...WITH 6-8 INCHES OCCURRING IN SOME LOCATIONS. WIDESPREAD
FLASH FLOODING (PRIMARILY URBAN AREAS...STREETS...PARKING LOTS ETC)
OCCURRED. EVEN THOUGH RAINS HAVE TAPERED OFF AND FLASH FLOOD
WARNINGS HAVE BEEN ALLOWED TO EXPIRE...AN URBAN AND SMALL STREAM
FLOOD ADVISORY REMAINS IN EFFECT WITH LIGHT TO MODERATE RAINS STILL
FALLING AND WITH STANDING WATER CONTINUING AT MANY LOCATIONS. ANOTHER
0.5 TO 1.0 INCHES OF RAINFALL WILL BE POSSIBLE OVERNIGHT AND GRIDS
HAVE BEEN UPDATED ACCORDINGLY. THERE IS A BAND OF HEAVIER RAINFALL
CURRENTLY OVER THE GULF JUST SOUTH OF THE COAST...AND IF THIS RAIN
AREA MOVES ONSHORE...OVERNIGHT RAINFALL TOTALS COULD INCREASE AND
THIS POTENTIAL WILL BE MONITORED. NEWEST 00Z MODEL DATA IS BEGINNING
TO COME IN...AND BASED ON TRENDS WE WILL DETERMINE THE NEED AND
LOCATION FOR POSSIBLE FLASH FLOOD WATCHES (AS DEEPER MOISTURE AND
PERIODS OF HEAVY RAINFALL ARE EXPECTED TO REDEVELOP AND PERSIST OVER
THE FCST AREA FOR THE NEXT 24 TO 36 HOURS). OTHERWISE...FCST APPEARS
TO BE ON TRACK FOR THE REMAINDER OF THE NIGHT. 12/DS

PREV DISCUSSION... /ISSUED 609 PM CDT SUN SEP 27 2015/

DISCUSSION...SEE UPDATED INFORMATION BELOW.

UPDATE...REGIONAL RADAR AND SATELLITE IMAGERY SHOWS A LARGE AREA OF
RAIN SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS TRAINING ACROSS
SOUTHEAST MS AND ADJACENT SOUTHWEST AL WITHIN DIFFLUENT MID LEVEL
ZONE TO THE EAST OF THE UPPER LEVEL LOW SPINNING OVER SOUTHEAST TX
AND THE ADJACENT NORTHWESTERN GULF OF MEXICO. SHOWERS AND
THUNDERSTORMS HAVE BEEN EFFICIENT HEAVY RAINFALL PRODUCERS GIVEN
PRECIPITABLE WATER VALUES ESTIMATED TO BE RISING TO AROUND 2.25
INCHES. BANDS OF SHOWERS AND THUNDERSTORMS TRAINING ACROSS SOUTHERN
MOBILE COUNTY HAVE PRODUCED AN ESTIMATED 3 TO 6 INCHES OF RAIN OVER
THE PAST 2-3 HRS...WITH ISOLATED AMOUNTS OVER 6 NEAR AND WEST OF
GRAND BAY. WILL BE CLOSELY MONITORING THIS LOCATION FOR POTENTIAL
DANGEROUS FLOODING AS STORMS TRAIN OVERHEAD. SIGNIFICANT RAINS OF 3
INCHES OR MORE HAVE SO FAR REMAINED RELEGATED TO SOUTHERN MOBILE
COUNTY. HOWEVER...WITH MID LEVEL DIFFLUENT ZONE AND DEEP
MOISTURE/LIFT AXIS SHIFTING EASTWARD LATER TONIGHT AND MONDAY...
HEAVY RAIN POTENTIAL SHIFTS FARTHER EAST DURING THIS TIME FRAME.

MESOSCALE ANALYSIS FROM SPC ALSO INDICATES THAT 0-3 KM SRH HAS
INCREASED TO 100-200 M2/S2 ACROSS SOUTHEAST MS AND ADJACENT PORTIONS
OF SOUTHWEST AL WITH MLCAPE AROUND 500 J/KG. A FEW EMBEDDED CELLS
HAVE EXHIBITED SIGNS OF WEAK ROTATION AND HAVE EVEN RECEIVED A COUPLE
OF FUNNEL REPORTS WITHIN THE PAST HOUR...BUT NO TORNADO/DAMAGE
REPORTS. THERE IS A VERY LIMITED SEVERE POTENTIAL FOR DAMAGING GUSTS
AND PERHAPS A BRIEF WEAK TORNADO SPINUP OVER THE NEXT COUPLE OF HOURS
WITHIN THIS ENVIRONMENT...BUT AGAIN THE OVERALL SEVERE POTENTIAL IS
LOW. /21

PREV DISCUSSION... /ISSUED 410 PM CDT SUN SEP 27 2015/

POTENTIAL CONTINUES FOR HEAVY RAINFALL...LOCALIZED FLASH
FLOODING...ROUGH SURF AND RIP CURRENTS THROUGH THE EARLY HALF OF THE
WEEK...

NEAR TERM /NOW THROUGH MONDAY/...WEATHER MAPS SHOW A LARGE UPPER
LEVEL LOW POSITIONED OVER MUCH OF TEXAS AND EXTENDING INTO THE
WESTERN GULF. EAST OF THIS FEATURE...CLUSTERS OF STORMS ARE MORE
CONFINED OVER THE GULF...EAST OF 90W WITHIN A DEEP...MOIST SOUTHERLY
AND DIFFLUENT HIGH LEVEL FLOW. PRECIPITABLE WATER VALUES OVER THE
CENTRAL GULF HAVE BEEN STEADILY RISING OVER THE PAST 24 HOURS AND
CURRENTLY RANGE FROM 1.8 TO 2 INCHES PER THE 27.12Z RAOBS. RADAR HAS
SHOWN MORE COVERAGE HEADING INTO THE AFTERNOON...BUT CONFINED TO THE
SOUTHWEST QUARTER OF THE LOCAL AREA. A MORE CONCENTRATED BATCH OF
MODERATE TO LOCALLY HEAVY RAINS WAS POSITIONED OVER THE SOUTHEAST
LOUISIANA WITH A SLIGHT EASTWARD SHIFT NOTED ON RADAR TRENDS.

AT THE SURFACE...A MUCH MORE COMPLEX PATTERN EXISTS. A WEAKLY DEFINED
SURFACE PRESSURE TROF/LOW WAS ANALYZED OVER THE NORTHWEST GULF...OFF
THE UPPER TEXAS/SOUTHWEST LOUISIANA COAST UNDER THE UPPER LEVEL
LOW. THE OTHER EXISTS OVER THE SOUTH CENTRAL GULF. LATEST VISIBLE
SATELLITE DATA SHOWS A LOW LEVEL CLOUD SWIRL ASSOCIATED WITH A WEAK
SURFACE LOW ABOUT 100 MILES NORTHWEST OF CANCUN MEXICO. WITH THE
PRESENCE OF THE UPPER LOW OVER THE WESTERN GULF...DEEP LAYER H70-H30
BULK SHEAR IS VERY HIGH...RANGING FROM 30 TO 50 KNOTS. THIS IS A VERY
HOSTILE SETUP FOR TROPICAL DEVELOPMENT OF THE SOUTHERN GULF SURFACE
LOW...WITH SHOWERS/STORMS WELL REMOVED AND TO THE EAST OF THE CENTER
OF CIRCULATION. DESPITE THE STRONG UPPER LEVEL WINDS...THERE IS A LOW
CHANCE THAT THE SURFACE LOW PRESSURE LIFTING NORTHWARD ACROSS THE
CENTRAL GULF THROUGH MONDAY WILL DEVELOP. FORECASTERS WILL CONTINUE
TO MONITOR. REGARDLESS...THE MAIN IMPACTS REMAIN THE POTENTIAL FOR
HEAVY RAIN AND LOCALIZED FLOODING AS LARGE SCALE ASCENT FROM A
DIFFLUENT HIGH LEVEL FLOW AND ABOVE NORMAL DEEP LAYER MOISTURE
CONTINUES TO BE PUMPED NORTHWARD IN OFF THE GULF. RADAR
PRECIPITATION ESTIMATES OVER THE LAST FEW HOURS HAVE ALREADY SHOWN
THAT THE PASSAGE OF SOME OF THE HIGHER REFLECTIVITIES HAS RESULTED
IN UPWARDS OF 3 TO 4 INCHES OF RAIN LOCALLY AND GENERALLY OVER
DAUPHIN ISLAND AND SOUTHERN MOBILE COUNTY. HERE IS A LOOK AT THE
GENERAL RANGE OF LOCAL FLASH FLOOD GUIDANCE VALUES ACROSS OUR AREA:

1HR- 3 TO 5 INCHES
3HR- 4 TO 6 INCHES
6HR- 5 TO 7 INCHES

GIVEN RADAR TRENDS...SHOWING THAT THE HEAVIEST RAINS THUS FAR HAS
BEEN ISOLATED AND ALSO CONSIDERING THE VERY LOW ANTECEDENT SOIL
MOISTURE CONDITIONS...WILL HOLD OFF ON A LARGE AREAL FLASH FLOOD
WATCH AT THIS TIME. ANY FLASH OR URBAN TYPE FLOODING LOOKS TO
BE ISOLATED AND CAN COVER THAT WITH SHORT TERM WARNINGS/ADVISORIES
RESPECTIVELY...IF NEEDED.

EXPECT ROUGH SURF AND A HIGH RISK OF POTENTIALLY LIFE THREATENING
RIP CURRENTS TO CONTINUE. WFO MOBILE HAS ALREADY RECEIVED REPORTS OF
PEOPLE CAUGHT AND NEEDING RESCUE FROM RIP CURRENTS. PLEASE HEED THE
ADVICE OF LOCAL BEACH OFFICIALS AND FLAG WARNING SYSTEMS.

NIGHTTIME LOWS RANGE FROM THE UPPER 60S/LOWER 70S. DAYTIME HIGHS ON
MONDAY CLOSE TO 80. /10

SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...THE UPPER LEVEL
LOW WILL CONTINUE TO PIVOT IN THE VICINITY OF SOUTHEAST TX...
SOUTHWEST LA AND THE NORTHWEST GULF THROUGH MONDAY NIGHT BEFORE
OPENING INTO A TROUGH AXIS AND TRANSLATING EASTWARD ACROSS THE
MISSISSIPPI AND TENNESSEE VALLEYS AND CENTRAL GULF COAST REGION
TUESDAY AND WEDNESDAY. ALTHOUGH THE AXIS OF DEEPER LAYER MOISTURE
WILL BEGIN TO SHIFT TO THE EAST OF THE REGION TUESDAY...WE STILL
EXPECT GOOD COVERAGE OF SHOWERS AND STORMS ACROSS OUR REGION
TUESDAY...WITH CONVECTION BECOMING MORE SCATTERED IN NATURE TUESDAY
NIGHT AND WEDNESDAY WITH THE TROUGH AXIS MOVING OVERHEAD. A FEW
STORMS COULD STILL PRODUCE LOCALLY HEAVY RAINFALL THROUGH
WEDNESDAY. /21

LONG TERM /THURSDAY THROUGH SUNDAY/...UPPER TROUGH AXIS PUSHES TO
THE EAST THURSDAY WITH DRIER FLOW ALOFT IN ITS WAKE THROUGH THE
WEEKEND. WILL MAINTAIN A DRY FORECAST LATE IN THE EXTENDED PERIOD.

MARINE...SURFACE LOW PRESSURE LIFTS NORTHWARD ACROSS THE CENTRAL
GULF TONIGHT AND APPROACHES THE NORTH CENTRAL GULF LATE MONDAY INTO
TUESDAY. NORTH OF THE LOW...A MODERATE TO STRONG EASTERLY FETCH
MAINTAINS SEAS IN THE 5 TO 7 FOOT RANGES OVER THE OPEN ALABAMA AND
NORTHWEST FLORIDA GULF WATERS. WINDS...WAVES AND SEAS LOCALLY HIGHER
WITH THE PASSAGE OF SHOWERS/STORMS. VISIBILITY WILL LIKELY BE REDUCED
DURING HEAVIER RAINS OVER THE NEXT COUPLE DAYS. THE LOW BROADENS
INTO A TROF AXIS ACROSS THE NORTHERN FLORIDA PANHANDLE LATE TUESDAY.
WITH THE LOW MOVING EAST NORTHEAST BY WEDNESDAY AND A SURFACE RIDGE
OF HIGH PRESSURE BUILDING SOUTHWARD FOR THE LATTER HALF OF THE
WEEK...WINDS TURN MORE OFFSHORE LATE IN THE PERIOD. SEAS SHOW A
SUBSIDING TREND BY MID WEEK. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR ALZ265-266.

FL...HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR FLZ202-204-206.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ631-632-650-
     655-670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Sep 27, 5:29 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
529 AM CDT SUN SEP 27 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
529 AM CDT SUN SEP 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND PERIODS OF VERY HEAVY RAIN WILL ACCOMPANY THE
HEAVIER SHOWERS OR THUNDERSTORMS THROUGH TONIGHT.

DANGEROUS...TO POTENTIALLY LIFE THREATENING SURF CONDITIONS AND RIP
CURRENTS ARE EXPECTED ALONG AREA BEACHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM LIFTS NORTHWARD ACROSS THE CENTRAL GULF
THROUGH EARLY NEXT WEEK. THIS SYSTEM WILL LIKELY BRING THE POTENTIAL
FOR HEAVY RAINFALL MONDAY AND TUESDAY TO THE CENTRAL GULF COAST. AREAS
LOOKING TO SEE THE BEST POTENTIAL FOR HEAVY RAINS AND POSSIBLE FLASH
FLOODING EARLY NEXT WEEK LOOKS TO BE EXTREME SOUTHEAST
MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND ALL OF THE NORTHWEST
FLORIDA PANHANDLE.

DANGEROUS...TO POTENTIALLY LIFE THREATENING SURF CONDITIONS AND RIP
CURRENTS ARE EXPECTED ALONG AREA BEACHES THROUGH EARLY TUESDAY.
TIDAL RISES POSSIBLY ONE FOOT ABOVE PREDICATED LEVELS CAN ALSO BE
EXPECTED THROUGH EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-281200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
529 AM CDT SUN SEP 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY MONDAY THROUGH
TUESDAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 4:40 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa65 min
Sep 28, 5:55 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Sep 28, 6:20 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Sep 28, 7:13 AM CDTFlash Flood WarningMOBEscambia, Santa Rosa6 hr
Sep 28, 8:51 AM CDTSpecial Weather StatementMOBSanta Rosa54 min
Sep 28, 9:13 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa4 hr
Sep 28, 10:14 AM CDTSpecial Weather StatementMOBOkaloosa61 min
Sep 28, 11:20 AM CDTSpecial Weather StatementMOBOkaloosa55 min
Sep 28, 1:15 PM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa6 hr
Sep 28, 2:38 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Sep 27, 8:15 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Sep 28, 1:53 AM CDTSpecial Marine WarningMOB97 min
Sep 28, 3:46 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Sep 28, 4:26 AM CDTSpecial Marine WarningMOB94 min
Sep 28, 6:30 AM CDTAreal Flood AdvisoryMOBConecuh3 hr
Sep 28, 6:36 AM CDTAreal Flood AdvisoryMOBButler, Covington, Crenshaw3 hr
Sep 28, 6:44 AM CDTSpecial Marine WarningMOB91 min
Sep 28, 8:21 AM CDTSpecial Marine WarningMOB54 min
Sep 28, 9:23 AM CDTSpecial Marine WarningMOB82 min
Sep 28, 10:11 AM CDTSpecial Marine WarningMOB64 min
Sep 28, 10:44 AM CDTSpecial Marine WarningMOB31 min
Sep 28, 11:15 AM CDTSpecial Marine WarningMOB90 min
Sep 28, 1:12 PM CDTSmall Craft AdvisoryMOB8 hr
Sep 28, 1:27 PM CDTSpecial Marine WarningMOB63 min
Sep 28, 1:59 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Crenshaw, Escambia, Wilcox4 hr
Sep 28, 2:29 PM CDTSpecial Marine WarningMOB91 min

Nearby

Flash Flood Watches in Florida, 2015Flash Flood Watches in Alabama, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.